Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re:CAN STOPARV
Jan 22, 2006

I live in Nepal, one of the poorest country in the world no way to do biopsy i have stopped my ARV with concerning as of my doctors now thinking of to go for herbal medicines which are very famous in UK, What would you like to suggest me such as go for ARV with same regimen (EFV) or HCV treatment with ribavirin if herbal then which one? My recent CD4 count is 108 so what should i do DIE AS LIKE OTHER OR go for the HCV treatment with herbal which hardly i can manage (no way for pegylated interferon unaffordable) so please advice me which herbal would be good for my immune system as well to get down my LFT normal. I have been feeling much better then the using period of ARV shall I stop ARV for a year if not at least for six months? If I can't stop then please suggest me why I can't stop it?

Response from Dr. McGovern

I would encourage you to address your HIV questions to the HIV forum. As for your Hepatitis C questions, I would tell you that there is no proven herbal remedy for hepatitis C infection. I would not encourage you to spend any money on unproven treatments.

I think the more important issue is finding out options for your ARV. Not everyone with hepatitis C gets liver disease. But your CD4 counts suggest that you definitely need treatment for HIV. I would at least discuss keeping your PCP prophylaxis going with your physician (eg Bactrim if you are not allergic to sulfa). This is an extremely important drug in preventing this infection.

Dr. M



Previous
hcv rebound please answer
Next
Oral sex 5 years back.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement